Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 250, NWS North Platte, NE

September 7, 2006Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 7, 2006, 3:50 PM MDT for Cherry County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2006, 3:50 PM MDT (21:50 UTC)
Expired
Sep 7, 2006, 4:30 PM MDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:53 PM MDT, 57 minutes earlier.

Area forecast discussion, Sep 7, 2:53 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU SEP 7 2006

.DISCUSSION...
TROF ENTERING THE NW FA THIS AFTN WITH SCT THUNDERSTORMS...SOME
REACHING SEVERE LIMITS...FIRING ALONG THE TROF. HAIL THE PRIMARY
THREAT. THUNDERSTORMS ARE SURFACE BASED WITH LAPS SHOWING NO CAP AND
MARGINAL INSTABILITY...BUT FREEZING LEVEL ONLY 12.5KFT...THUS DOESNT
TAKE MUCH TO GET HAIL. EXPECT THUNDERSTORMS TO DIMINISH AFTER LOSE OF
HEATING...ALTHOUGH A FEW ISOLD SHOWERS TO CONTINUE OVERNIGHT EARLY.

TROF SLOW TO PROGRESS SOUTHEASTWARD WITH COLD FRONT TO PLOW INTO THE
CWA TOMORROW. THUNDERSTORMS EXPECTED TO FIRE AGAIN ALONG THE FRONT.
MODELS IN DISAGREEMENT ON EXTENT OF COVERAGE...HOWEVER EXPECT AT
LEAST SCATTERED.

THEN A SURFACE LOW DEVELOPS ACROSS EASTERN CO ON SATURDAY PRODUCING
SHOWERS WITH ISOLATED THUNDER TO WRAP N AROUND THE LOW. SOUTHERN
FA BEST CHANCE FOR SIGNIFICANT RAINFALL...AS LOW TRACKS E ACROSS KS.

AFTER LOW EXITS...A RETURN TO MILD AND DRY CONDITIONS EXPECT AT THIS
TIME WITH WEAK RIDGING. ECMWF HINTING AT ANOTHER TROF FOR MID NEXT
WEEK...HOWEVER WILL WAIT TO SEE IF SMALL POPS ARE WARRANTED AFTER
MODELS BECOME A LITTLE MORE CONSISTENT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

MASEK
Hazardous weather outlook, Sep 7, 2:53 PM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU SEP 7 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-081030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT THU SEP 7 2006 /253 PM MDT THU SEP 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

UNSTABLE CONDITIONS AND A WEAK SURFACE TROUGH WILL COMBINE TO
PRODUCE ISOLATED THUNDERSTORMS THIS EVENING IN WESTERN AND NORTH
CENTRAL NEBRASKA. A FEW STRONG STORMS...CAPABLE OF PRODUCING
MARGINALLY SEVERE HAIL AND WIND GUSTS ARE POSSIBLE WEST OF
HIGHWAY 83. THE ACTIVITY WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SURFACE FRONT COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM
MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY
AND SATURDAY NIGHT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS
BEGINNING LATE FRIDAY AFTERNOON AND CONTINUING THROUGH SATURDAY
NIGHT. THE SYSTEM WILL EXIT LATE SUNDAY WITH SHOWERS AND POSSIBLY
A FEW THUNDERSTORMS LINGERING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Local storm report, Sep 7, 2:05 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT THU SEP 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             7 S GORDON              42.71N 102.20W
09/07/2006  E0.88 INCH       SHERIDAN           NE   PUBLIC

            HAIL STARTING TO COVER THE GROUND.

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 1:49 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan41 min
Sep 7, 2:09 PM MDTSevere Thunderstorm WarningLBFCherry51 min
Sep 7, 2:59 PM MDTSevere Thunderstorm WarningLBFCherry61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.